Severe nausea on zytiga
My dad is on zytiga. He's experiencing severe nausea, loss of appetite, and fatigue. Any thoughts? I want him to go to urgent care but he is refusing.
I would call the prescriber.
I agree with Yost. I would consider calling the prostate specialist who wrote the prescription for the Zytiga and reporting the details of these side effects and their severity. The prescriber will be more likely to have experience in assessing the side effects of the Zytiga than a local urgent care person. There are also good reasons why Zytiga is taken with Prednisone, and the prescriber may want to delve into that, too. There are drugs for nausea symptoms. I would consider keeping a food intake diary to facilitate reporting & discussions. Be prepared to answer questions about which activities of daily living are being impacted by the fatigue, how much moving around or exercise he is able to do, etc. The prescriber will probably also want to review the latest bloodwork, and to take all that into consideration before deciding to maintain, or perhaps to lower/temporarily stop the Zytiga dose.
If, after all that, the prescriber might want to prescribe other things, or to instruct your Dad to go to a local ER or urgent care, anyway, it may help your Dad be less reluctant to do so.
Just some thoughts, (not a doctor)
I absolutely agree with Charles.
Since two weeks after I started Zytiga/Prednisone, I have had nausea while watching videos on the subway to work. I didn't have a problem with that activity before. I have had to leave the train. One time, I vomited on the platform. Nausea, in my experience, always causes loss of appetite and fatigue.
I can only say that I have now completed 12 months of Zytiga with ADT and will continue until it ceases to work. The first couple of months I didn't take the Prednisolone as prescribed and had occasional mild nausea but I wised up when I checked what the Pred was meant to do and no such problems since. My PSA constant 0.030 - 0.040 and my food intake wicked! I agree with other brothers on here, call prescriber now. Good luck.
I would suggest that you try CBD from cwbotanicals.com or hemplifetoday.com. 75 to 100 mg a day to start. Adjust up or down as needed. You can't OD on CBD.
It helped me stop my chemo sickness that includes nausea. Get the strongest CBD oil they sell in a syringe or bottles CWHEMP.COM sells. I am not a doctor and everyone reacts differently to medication prescribed or over the counter.
It worked great for me.
My father experienced nausea. His dosage was reduced from 1,000 mg to 750 mg per day. That seemed to help. The Prednisone helps with the fatigue but not completely.
His symptoms might be due to a raised calcium level rather than due to Zytiga.
I think he bleeds a serum calcium blood test urgently to confirm or exclude this possibility.
My recent husband had taken Zytiga for a couple months but stopped due to the severe side effects. He had not only fatigue and weakness, but h had shortness of breath, dizziness, and headaches as well. The worst one was the diarrhea which was so bad he couldn't even make it to the bathroom. We decided quality of life really needs to be quality of life. Running to the bathroom, aching head to toe, headaches...was NOT the quality he wanted so he stopped and then they got him to do Xtandi, which caused very similar side effects and did not really help with his cancer. Neither drug lowered the PSA for more than a couple months. Even after they lowered the dosage, he still had major fatigue as well as weakness in his legs, sometimes only walking a very short distance before he had to sit it is worth doing. The pharmacist told us, like so many other drugs, it works for some and not for others. One of the difficulties of this disease, you never know what will work or how it will work or for how long ....and each person is different, there just doesn't seem to be any typical in any of this. If you can convince him to talk with the Dr or the pharmacist, perhaps lowering the dose could help him a bit. Otherwise, I can only say that for some the side effects are harsh and remain so and for others, its minimal. One just has to decide for themselves if it's worth it when the test results come back. Best of luck.
There are a couple of Anti-Nausea Drugs, that can be used to help against the Zytiga. Your Doc. should know--or he can check with manufacturer, as to Nausea medication. Of course we know Cannabis Oil will work, less but can be helpful is CBD Oil. If in a Medical Marijuana State, you should be able to obtain. Personally, I would prefer the Cannabis Oil over adding another drug.
I have been taking Zytiga with Prednisone wit nearly two years with no nausea or other side effects. My Oncoloigist prescribed omeoprazole (generic Prilosec) as a nausea prophylactic. Very good result. Try otc Prilosec after consulting your doctor.
Thank you all for responding. We ended up in urgent care. Nausea is likely unrelated to zytiga so now we are going to see if something else is going on. He may have an infection. I appreciate all the responses. Just wanted people to know in case you are on zytiga and got nervous that it causes severe nausea. Seems like it doesn't.
After reading about Zytiga on this chat board, someone (please forgive me, I cannot remember who) stated that he took his Zytiga dose at night, when he got up to use the bathroom, by doing so eliminated the restrictions on eating and he slept through the feeling tired. I suggested this to my husband and he has been doing so since starting the drug. He has little or no side effects from it. He also started Zytiga in combination with Prednisone 5 mg twice daily, and is now taking it only once daily, with no noticeable difference.
Is your dad taking the medication as prescribed? My oncologist and pharmacist said to take it on a empty stomach and to wait at least one hour--or two--before eating. Also, prednisone of 5mg is paired with Zytiga to prevent nausea. Also very important to drink a full glass of water with Zytiga. Your prescriber, as Yost noted, can help with this. Good luck.
Call prescriber. Ask for Zofran and compazinr. Zofran can be taken every 8 hours and compazine in between every 6. Yes they can be taken together. I am on Xofigo and am experiencing nausea as well. Zofran works very well. If you can swallow the med the ask for the melt in your mouth sublingual.
I take four Zytiga daily. My oncologist had me take prednisone and omeprazole (Prilosec) daily. It has been almost two years and the only tome I experienced nausea was when I forgot my omeprazole. Got some Prilosec over the counter and took care of the problem. However, every body behaves differently, so works for me may not work for him. I would inquire about whether his doctor prescribed anything for nausea.
Hi - just wondering if you received any answers to what was causing the severe nausea? My father in law has been struggling for three months with a severe headache and constant vomiting and they can’t seem to determine the cause. He quality of life is awful so searching everywhere for ideas on what could be causing it.
degree of nausea & pain. Husband is miserable since Zytiga - more pain and extreme nausea - already
ZYTIGA SEVERE FATIGUE EVERY DAY ALL DAY.. THATS ME. RECENTLY EXPERIENCING SUICIDAL THOUGHTS AS MY
How soon do you think Zytiga would start acting and for how much time do you all think zytiga will remain...
use it. I am going to talk to him next month and ask why. Just thought someone out there would know....
Husband has been on Zytiga with prednisone for about 2 weeks now. The fatigue, and just not feeling